Alert archive / Utah / Flash Flood Warnings in 2005
Flash Flood Warning 33, NWS Salt Lake City, UT
NWS Salt Lake City, UT issued this flash flood warning at Aug 10, 2005, 6:46 PM MDT for Beaver County, Utah. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 10, 2005, 6:46 PM MDT (00:46 UTC)
- Expired
- Aug 10, 2005, 9:45 PM MDT
- In force
- 3 hr
- Issued by
- NWS Salt Lake City, UT
- Area
- Counties, with a storm outline in the text
County Beaver County, UT
The radar
The Cedar City radar (KICX), 121 km from the middle of the area, began a volume at 00:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Mercury/Desert R, NV (KDRA), launched 00:00Z, 0.8 hours before the alert went out and 268 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 371 J/kg
- Mixed-layer CIN
- -82 J/kg
- Mixed-layer LCL
- 2522 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -16 m²/s²
- 0-3 km storm-relative helicity
- 44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KSLC 110047 FFWSLC UTC001-110345- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SALT LAKE CITY UT 646 PM MDT WED AUG 10 2005 THE NATIONAL WEATHER SERVICE IN SALT LAKE CITY HAS ISSUED A * FLASH FLOOD WARNING FOR... WEST CENTRAL BEAVER COUNTY IN UTAH * UNTIL 945 PM MDT * AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED FLASH FLOODING FROM A THUNDERSTORM OVER THE WARNED AREA. * THE STORM PRODUCING FLASH FLOODING WILL OTHERWISE REMAIN OVER MAINLY RURAL AREAS OF THE INDICATED COUNTY. FLASH FLOODING IS OCCURRING ON THE SLOPES OF INDIAN PEAK IN WESTERN BEAVER COUNTY. THIS FLASH FLOODING WILL IMPACT REMOTE RANCHES AND BACK ROADS IN THE INDIAN PEAK AREA. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3843 11383 3839 11401 3822 11392 3824 11375 $$ GIBSON
1 follow-up statement
000 WGUS75 KSLC 110139 FFSSLC FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE SALT LAKE CITY UT 738 PM MDT WED AUG 10 2005 UTC001-110345- BEAVER UT- 738 PM MDT WED AUG 10 2005 ...A FLASH FLOOD WARNING CONTINUES UNTIL 945 PM MDT FOR WEST CENTRAL BEAVER COUNTY... AT 734 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO FLASH FLOODING OVER THE WARNED AREA. EXCESSIVE RAIN OF 1 TO 3 INCHES HAS OCCURRED IN THE AREA OF INDIAN PEAK IN WESTERN BEAVER COUNTY. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. FLOODING IS OCCURRING OR IS IMMINENT. MOST FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES. DO NOT ATTEMPT TO CROSS WATER COVERED BRIDGES... DIPS...OR LOW WATER CROSSINGS. NEVER TRY TO CROSS A FLOWING STREAM... EVEN A SMALL ONE...ON FOOT. TO ESCAPE RISING WATER MOVE UP TO HIGHER GROUND. LAT...LON 3843 11383 3839 11401 3822 11392 3824 11375 $$ CVG
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Salt Lake City, UT wrote its last area forecast discussion before this flash flood warning went out at Aug 10, 2:30 PM MDT, 4 hours 16 minutes earlier.
Area forecast discussion, Aug 10, 2:30 PM MDT, 4 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SALT LAKE CITY UT 230 PM MDT WED AUG 10 2005 .SYNOPSIS...DRIER AIR WILL SPREAD ACROSS NORTHERN UTAH DURING THE DAY THURSDAY...WHILE A VERY MOIST AIRMASS REMAINS IN PLACE ACROSS SOUTHERN UTAH. && .DISCUSSION...EARLY AFTERNOON WATER VAPOR IMAGERY AND OBJECTIVE UPPER AIR ANALYSIS SHOW MEAN MID LEVEL RIDGE CENTERED OVER CO. 90KT 250MB JET ANALYZED OVER NORTHERN PLAINS WITH JET AXIS EXTENDING BACK ACROSS NORTHERN UT. ADDITIONALLY...500MB SHEAR AXIS/DEFORMATION ZONE IN PLACE ACROSS SOUTH CENTRAL INTO EASTERN UT (EVIDENT IN KICX REFLECTIVITY LOOP). EXTENSIVE CLOUD COVER REMAINS IN PLACE ALONG AND EAST OF THIS SHEAR AXIS...WHILE FURTHER WEST SKIES HAVE GENERALLY CLEARED ACROSS MUCH OF WESTERN UT. VERY MOIST AIRMASS REMAINS IN PLACE ACROSS MUCH OF THE FORECAST AREA WITH GOES-DERIVED PRECIPITABLE WATER VALUES ANALYZED IN EXCESS OF 1 INCH. CU/TCU BEGINNING TO DEVELOP OVER HIGHER TERRAIN...AND EXPECT CONVECTION TO CONTINUE TO DEVELOP AND SPREAD ACROSS WESTERN HALF OF CWA LATE THIS AFTERNOON THROUGH THE EVENING. WILL CONTINUE GOING FLASH FLOOD WATCH THROUGH 10 PM FOR MUCH OF SOUTHWEST...SOUTH CENTRAL AND WEST CENTRAL UT WHERE WEAK STEERING FLOW AND HIGH MOISTURE CONTENT WILL RESULT IN FLASH FLOOD THREAT WITH ANY CONVECTION WHICH DEVELOPS. SOME DISAGREEMENT BETWEEN MODELS REGARDING CONVECTIVE POTENTIAL ACROSS NORTHERN UT THURSDAY...WITH NAM SUGGESTING MUCH DRIER AIR TO OVERSPREAD THE AREA WHILE GFS APPEARS TO DEVELOP CONVECTION OVER HIGHER TERRAIN BASED ON 500MB RH FIELDS. CURRENT VISIBLE SATELLITE IMAGERY AND GOES PW IMAGERY INDICATE VERY DRY AIRMASS ACROSS NORTHERN NV/EASTERN OR THIS AFTERNOON. IT SEEMS REASONABLE THIS AIRMASS WILL ADVECT EASTWARD ACROSS NORTHERN UT TUESDAY UNDER MEAN WESTERLY FLOW ALOFT...THUS HAVE SIDED WITH DRIER NAM. OTHERWISE MOISTURE EXPECTED TO REMAIN IN PLACE ACROSS SOUTHERN UT SO HAVE RETAINED MENTION OF THUNDER ACROSS THIS AREA...WITH HEAVY RAIN ONCE AGAIN POSSIBLE. MID LEVEL MOISTURE EXPECTED TO RETURN ACROSS NORTHERN UT FRIDAY AND REMAIN IN PLACE THROUGH THE WEEKEND...WHILE DEEPER MOISTURE REMAINS ACROSS SOUTHERN UT. HAVE COOLED TEMPS OVER THE WEEKEND A COUPLE DEGREES BASED ON PROGGED 700MB TEMPS AND EXPECTED CLOUD COVER. && .HYDRO...VERY MOIST AIRMASS COMBINED WITH WEAK WINDS ALOFT WILL RESULT IN POTENTIAL FOR HEAVY RAINS WITH ANY STORMS WHICH DEVELOP OVER CENTRAL AND SOUTHERN UT. HAVE ISSUED FLASH FLOOD WATCH IN EFFECT UNTIL 10 PM. && .AVIATION...CUMULUS DEVELOPMENT HAS REMAINED LIMITED THUS FAR OVER NORTHERN UT...WHILE FURTHER WEST THUNDERSTORMS HAVE BEGUN TO DEVELOP OVER HIGHER TERRAIN OF EASTERN NV. EXPECT THIS ACTIVITY TO BUILD EASTWARD...AND MAY IMPACT KSLC AFTER 00Z. && .SLC WATCHES/WARNINGS/ADVISORIES... UT...FLASH FLOOD WATCH UNTIL 10 PM TONIGHT ZONES UTZ014>017-019-020. WY...NONE. && SEAMAN
Hazardous weather outlook, Aug 10, 6:35 AM MDT, 12 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SALT LAKE CITY UT 635 AM MDT WED AUG 10 2005 UTZ001>021-WYZ021-111300- CACHE VALLEY/UTAH PORTION-CASTLE COUNTRY- CENTRAL AND SOUTHWEST MOUNTAINS- GLEN CANYON RECREATION AREA/LAKE POWELL- GREAT SALT LAKE DESERT AND MOUNTAINS-HENRY MOUNTAINS- NORTHERN WASATCH FRONT-SALT LAKE AND TOOELE VALLEYS-SAN RAFAEL SWELL- SANPETE/SEVIER VALLEYS-SOUTH CENTRAL UTAH-SOUTHERN WASATCH FRONT- SOUTHWEST UTAH-SOUTHWEST WYOMING-UTAHS DIXIE AND ZION NATIONAL PARK- WASATCH MOUNTAIN VALLEYS-WASATCH MOUNTAINS I-80 NORTH- WASATCH MOUNTAINS SOUTH OF I-80-WASATCH PLATEAU/BOOK CLIFFS- WEST CENTRAL UTAH-WESTERN UINTA BASIN-WESTERN UINTA MOUNTAINS- 635 AM MDT WED AUG 10 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE WESTERN TWO THIRDS OF UTAH AND EXTREME SOUTHWEST WYOMING. .DAY ONE... TODAY SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP ACROSS UTAH TODAY. LOCAL HEAVY RAIN IS POSSIBLE WITH THESE STORMS...PARTICULARLY OVER SOUTHERN UTAH. SHOWERS AND THUNDERSTORMS WILL PERSIST INTO TONIGHT THEN DIMINISH AFTER MIDNIGHT. .DAYS TWO THROUGH SEVEN... THURSDAY THROUGH TUESDAY SCATTERED SHOWERS AND THUNDERSTORMS WILL OCCUR ACROSS MAINLY SOUTHERN UTAH THROUGH THE REMAINDER OF THE WEEK. SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Salt Lake City, UT issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 10, 6:25 PM MDT | Flash Flood Warning | SLC | Kane | 3 hr |
| Aug 10, 9:39 PM MDT | Flash Flood Warning | SLC | Beaver, Iron | 3 hr |
| Aug 10, 10:48 PM MDT | Flash Flood Warning | SLC | Iron | 3 hr |
| Aug 11, 3:35 PM MDT | Severe Thunderstorm Warning | SLC | Duchesne | 26 min |
Nearby
Flash Flood Warnings in Utah, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.